Course Correction

I didn’t wait around for things to get worse, I took action. I had a thought-provoking therapy session and readied my cognitive tools for use. That conversation also helped me get a new perspective on my depression, something I desperately needed. Two days later I met with my psychiatrist and gave her my observations about the past two weeks. I told her it was feeling like the meds were not working as much as they used to. There were many symptoms, one of which was being caused by the Buspar (which was dumped). I was low energy, and had very little motivation for anything. I was feeling just somewhat perturbed, pretty much all the time, and without cause. My anxious thoughts were getting depressing, and negative to an alarming degree. It was not all on my cognitive tools to overcome all of that, so medically, something had to be done. We are cycling off Geodon (which can have damaging, permanent side effects) and introducing Latuda (a newer med which can help with bipolar depression). 

After 6 days on the new med, I’m doing significantly better. In fact, it really started Monday right after I got out of my psychiatry appointment. I got a good night’s rest and woke up Tuesday feeling healthy and alive. That trend continued all week. I honestly don’t think the Latuda had any effect the first night I took it. It’s not until right about now that I should be gauging its potential. I would say that the reason I have been able to continue on past the initial surge in the beginning of the week was that my brain started working better. Promoted by healthy diet and exercise, the med has had the best possible environment in which to operate. I think the benefits will be more pronounced as I get into the higher milligrams. Monday I’m up to 40. 

I have been working hard and having fun with my friends. We are all playing a new game together and it has been fabulous. It has been beneficial to feel good this week, I am so glad that trough is behind us. I was really starting to wear down. 

Wish me luck as I try a medication shuffle. Here’s hoping stability is the result!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s